Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 21, 2021, 4:15 PM CDT for Kinney County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 21, 2021, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 48 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WWUS84 KEWX 212115
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
415 PM CDT Wed Jul 21 2021
TXZ183-202-212145-
Kinney TX-Val Verde TX-
415 PM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Standart, or 10 miles west of Brackettville, moving south at 5 mph.
Pea sized hail and winds in excess of 40 mph will be possible with
this storm. These strong winds will spread out to the west and south
away from the rain.
Locations impacted include...
Del Rio, Standart, Amanda, Laughlin AFB, Val Verde Park and Escondido
Estates.
LAT...LON 2948 10089 2951 10047 2914 10042 2914 10074
2915 10074 2917 10078 2920 10077 2923 10080
2924 10079 2926 10081 2926 10084 2928 10087
2931 10089 2931 10090
TIME...MOT...LOC 2113Z 352DEG 6KT 2936 10059
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:32 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 21, 2:32 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 232 PM CDT Wed Jul 21 2021 .SHORT TERM (Tonight through Thursday Night)... A large egg-shaped upper level low covers much of TX this afternoon with the elongated trough axis extending from near the Serranias del Burro mountains to Wrn Arkansas. The center of the upper low will drift west-southwest and tighten up as it gets just to the NW of Val Verde county by midday Thursday. While Pwat values today are fairly low (1.2-1.7 inches) the cyclonic circulations aloft are promoting scattered convection across a broad swath of Central TX this afternoon with mainly NE low level winds making most of the activity propagate S or SW. Some isolated convection will continue into the overnight, but most of low level steering flow will weaken at night, with outflow boundaries helping to spread nighttime stability. By daybreak Thursday, the low level winds become more uniformly out of the SE as the upper low passes to the west. This means the low level winds will tap into deeper Pwat values pooled near the Coastal Bend. By mid afternoon, most areas along and east of I-35 will have reached Pwat values of 1.9 to 2.3 inches, and a likely rain chance for the afternoon is expected. Pockets of 1 to 2 inch heavy rains will be possible both today/early this evening and Thursday, which could lead to minor flooding issues. A faster NW storm motion expected Thursday, to a concentration of heavier rainfall totals over a specific area is not expected at this time. With the abundance of clouds and moisture the next 36-42 hours will continue to see near normal low temperatures and below normal highs. && .LONG TERM (Friday through Wednesday)... With the passing of the mid to upper low and upper ridging building in, precipitation chances should decrease by Friday afternoon. The building of the ridge overhead is more typical for July and we should start to see more normal temperatures and rain free days. By the weekend temperatures climb back up to normal ranges in the mid to upper 90s with 100 to 105 along the Rio Grande Plains. There is little change as we get into early next week, with a mostly dry forecast and normal temperatures. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 91 75 94 75 / 20 50 10 10 0 Austin Bergstrom Intl Airport 72 92 75 94 74 / 20 50 10 10 0 New Braunfels Muni Airport 73 91 75 95 74 / 20 50 20 10 0 Burnet Muni Airport 71 90 74 92 74 / 20 40 10 10 0 Del Rio Intl Airport 75 94 77 98 77 / 10 30 20 - - Georgetown Muni Airport 72 92 74 94 74 / 20 40 10 20 0 Hondo Muni Airport 73 89 74 93 74 / 20 60 40 - - San Marcos Muni Airport 72 92 74 95 74 / 20 50 20 10 0 La Grange - Fayette Regional 75 92 77 95 76 / 20 50 10 10 0 San Antonio Intl Airport 73 89 76 93 75 / 20 60 30 10 0 Stinson Muni Airport 75 90 77 94 76 / 20 60 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...YB Decision Support...Treadway
Hazardous weather outlook, Jul 21, 3:43 AM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 343 AM CDT Wed Jul 21 2021 TXZ171>173-183>194-202>209-217>225-228-220845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 343 AM CDT Wed Jul 21 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 21, 4:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
415 PM CDT Wed Jul 21 2021
TXZ183-202-212145-
Kinney TX-Val Verde TX-
415 PM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Standart, or 10 miles west of Brackettville, moving south at 5 mph.
Pea sized hail and winds in excess of 40 mph will be possible with
this storm. These strong winds will spread out to the west and south
away from the rain.
Locations impacted include...
Del Rio, Standart, Amanda, Laughlin AFB, Val Verde Park and Escondido
Estates.
LAT...LON 2948 10089 2951 10047 2914 10042 2914 10074
2915 10074 2917 10078 2920 10077 2923 10080
2924 10079 2926 10081 2926 10084 2928 10087
2931 10089 2931 10090
TIME...MOT...LOC 2113Z 352DEG 6KT 2936 10059
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:22 AM CDT | Special Weather Statement | EWX | Maverick | 38 min |
| Jul 21, 1:43 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 4:26 PM CDT | Areal Flood Advisory | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| Jul 21, 5:54 PM CDT | Areal Flood Advisory | EWX | Frio, Medina | 2 hr |
| Jul 21, 6:31 PM CDT | Special Weather Statement | EWX | Karnes | 29 min |
| Jul 21, 6:35 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 2 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.